Florida, 2005

Hail in Florida, June 16, 2005

June 16, 2005 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 8:20 AM EST, 4 hours 39 minutes earlier.

Area forecast discussion, Jun 16, 8:20 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 AM EDT THU JUN 16 2005

SURFACE TROUGH OVER NE FL WITH WEAKENING CONVECTION OVER COASTAL
WATERS. COLD FRONT OVER S GA JUST NORTH OF ALTAMAHA RIVER.  BEST
CHANCE FOR SHOWER ACTIVITY WILL AGAIN BE OVER SOUTHERN ZONES WHERE
WEAK PVA AND BETTER MOISTURE EXISTS.  NVA AND DRIER AIR IS ADVECTING
IN FROM THE NW SO NOT MUCH CHANCE FOR RAIN NORTH OF I-10.  WESTERLY
FLOW WILL KEEP EAST COAST SEABREEZE PINNED NEAR THE COAST WITH
TEMPERATURES AGAIN EASILY REACHING INTO THE 90S WITH HEAT INDICES
MOSTLY IN THE 100-105 RANGE.

MARINE...BOUY DATA STILL NOT AVAILABLE THIS MORNING. SW FLOW TO
CONTINUE WITH LIGHT SEAS.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

MZ/AS
Hazardous weather outlook, Jun 15, 8:49 PM EST, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
949 PM EDT WED JUN 15 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
949 PM EDT WED JUN 15 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...HEAT INDICES NEAR 105 DEGREES THURSDAY AFTERNOON...

HIGH TEMPERATURES ARE EXPECTED TO REACH THE LOWER TO MID 90S IN MOST
AREAS THURSDAY AFTERNOON...AND WHEN COMBINED WITH THE RELATIVE
HUMIDITY WILL RESULT IN HEAT INDICES TOPPING OUT NEAR 105 DEGREES.

OTHERWISE...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...PLEASE
RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

JH/ARS/MT

In the hours before

Special weather statement, Jun 16, 11:03 AM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1203 PM EDT THU JUN 16 2005

FLZ040-161645-

MARION FL-
1203 PM EDT THU JUN 16 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 1245 PM EDT...

AT 1203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 12 MILES WEST OF REDDICK...OR ABOUT 6
MILES SOUTHEAST OF WILLISTON...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND REDDICK THROUGH 1245 PM
EDT. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jun 16, 12:43 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
143 PM EDT THU JUN 16 2005

FLZ038-161815-
FLAGLER FL-
143 PM EDT THU JUN 16 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 215 PM EDT...

AT 143 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ESPANOLA...OR ABOUT 3 MILES
NORTHWEST OF BUNNELL...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ESPANOLA AND BUNNELL
THROUGH 215 PM EDT. WIND GUSTS TO 40 MPH AND HAIL UP TO ONE HALF
INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY

The radar

The Jacksonville radar (KJAX), 116 km away, was scanning. The volume nearest the first event began at 18:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Flagler

When
June 16, 12:59 PM EST
Where
Flagler County, 8 mi NE of Bunnell
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
29.550, -81.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453776.